Hail, Beaver
- When
- April 24, 7:22 PM CST
- Where
- Beaver County, 0.55 mi W of Bryans Corner
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.620, -100.830
Thunderstorms developed along and east of the dryline that formed in the west central Panhandles during the afternoon and evening of April 24th. These storms became severe with large hail, damaging winds occurring mainly across the eastern Texas and Oklahoma Panhandles.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Thunderstorms developed along and east of the dryline that formed in the west central Panhandles during the afternoon and evening of April 24th. These storms became severe with large hail, damaging winds occurring mainly across the eastern Texas and Oklahoma Panhandles.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 24, 5:33 PM CST, 1 hour 49 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Amarillo TX 633 PM CDT Thu Apr 24 2025 ...New AVIATION... .KEY MESSAGES... Issued at 241 PM CDT Thu Apr 24 2025 - Isolated to potentially scattered severe thunderstorms possible again today with the primary hazards being large to destructive hail (baseball size or larger), damaging wind gusts, and heavy rainfall. A tornado cannot be ruled out. - A cold front on Friday will determine the amount the TX Panhandle that will have the potentially for severe storms once again. -Thunderstorms with maybe a severe potential may be possible through the rest of the forecast period as well. && .SHORT TERM ... (This evening through Friday night) Issued at 241 PM CDT Thu Apr 24 2025 As of this writing, a shroud of low clouds is starting to break up and give way to some sunshine. Dewpoints across the combined Panhandles are sitting near 60 for the central to southeastern Panhandles with dewpoints dropping off to the lower 50s in the northwest. A severe thunderstorm potential does exist today. However, CAMS are all over the place with initiation this afternoon. Some are initiating storms as far west as Dumas and Umbarger line. However, much of the models also have negative theta-e advection at H7 moving into the west leaving only the far eastern Panhandles favorable for thunderstorm production. A 20Z balloon release is scheduled and should give a better idea of available moisture especially from H7 to H5. One thing to watch will be the strengthening and positioning of a dryline. Tds are progged to eventually decrease in the west, which will help dry line mix east. As of this time the dry line may only mix to the central Panhandles with storms initiating across the central Panhandles and move into the eastern Panhandles. Storm along this dryline may initiate from convective temperatures being reached, but will have to watch the OK Panhandle for help from a shortwave that may create a small convective complex across the northern combined Panhandles going into this evening before moving into western OK. Discrete storms along the dryline south of this cold front are expected to be isolated in nature and would not expected widespread storms across the FA. With SBCAPE progged to be above 2k J/Kg and bulk shear around 40 to 50 kts, just east of the dryline, there will be a decent chance to see at least one decent supercell somewhere in the eastern TX Panhandle. After what yesterday's storms produced would not rule out some hail around 3" potentially being associated with a healthy supercell in this environment. LCL's are currently around 1KM with the abundant surface moisture and low clouds that we have been seeing this morning. With Tds expected to stay in the lower 60s across the eastern third to half of the combined Panhandles late into the afternoon a tornadic supercell cannot be ruled out at this time. The NAMnest does have a modest 100 to 150 m^2 per s^2 0-1KM storm relative helicity. SPC has upped the tornado outlook to a 5% since this morning. Will have to watch any healthy supercells closely for attempts to form a tornado and not just the large hail today. Again not anticipating more than a couple of healthy supercells late this afternoon into early evening. The cold front coming in from the north tonight may or may not be a factor in the thunderstorm production. However, cold pooling form thunderstorms may bring it in a lot sooner than what some of the short term models want to bring it in. Tomorrow, there is quite the discrepancy for if this front will retreat enough to bring Amarillo's highs into the 70s or not. Tomorrow's bust potential for high temperatures is fairly high especially if the front does not retreat like the models suggest. Afternoon temperatures, especially across the northern Panhandles, are expected to only rise into the 60s. The position of the front will also be key to how much of the TX Panhandle will have a marginal severe threat for tomorrow afternoon. 36 && .LONG TERM ... (Saturday through next Wednesday) Issued at 241 PM CDT Thu Apr 24 2025 Northwest flow aloft is looking to dominate the FA over the weekend with a mid to upper level trough digging over the PacNW into central CA on Sat. A closed low associated with this trough is progged to form over central to northern CA late Sat as well. Ridging is expected to build over the FA through Mon ahead of the upper level trough. Showers and thunderstorms chances are expected to continue through the extended period. The highest and more widespread precipitation chances will be on Sat with each subsequent day having a 20 to 40 percent chance, favoring different regions of the combined Panhandles each day. Saturday southeasterly surface winds will continue to feed in low level moisture with an upslope aspect to the winds helping to maintain cloud cover. On Saturday, with the aforementioned closed low setting up up stream of the Southern Plains the FA will fall under some divergence aloft helping to created showers and thunderstorms with the abundant low level moisture expected. PoPs are currently upwards of 50 to 80 percent for much of the day on Saturday. However, not expecting any heavy rains just some steady light rain which may end up giving some areas upwards of 0.25" over a period of 6 to 8 hours or so. Because of the amount of cloud cover expected on Sat, daytime temperatures are expected to be in the upper 60s to lower 70s. It is not until Sun, when the combined Panhandles break out of the clouds and also warm back up into the 80s. Monday will be the same way with highs in the 80s before the next cool down on Tuesday with highs back in the 70s. Early Tuesday morning a weak cold front is progged to come through the area thanks to the aforementioned closed low finally making its way to the portions of the Central to Southern Great Plains. By this time though, the low should be coming across as an open wave. Details on the extended and severe threat well into Wed are unknown at this time, but would not rule out the potential for this time of year. 36 && .AVIATION... (00Z TAFS) Issued at 626 PM CDT Thu Apr 24 2025 VFR conditions are expected throughout the 00Z TAF period at all TAF sites. Winds will be out of thew SW and S to start, before shifting to northerly behind passing cold front between 06-12Z Friday. Winds will be 10-20 kts. Some MVFR and IFR cigs are possible in the wake of the cold front through the remainder of the TAF period. Will AMD as observations and trends reflect current conditions through the second half of the TAF period. && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 53 70 53 68 / 10 40 90 90 Beaver OK 51 62 48 67 / 40 50 70 90 Boise City OK 48 59 45 68 / 10 40 80 70 Borger TX 53 69 53 72 / 10 40 80 90 Boys Ranch TX 50 69 52 71 / 10 40 90 90 Canyon TX 52 73 53 68 / 10 40 90 90 Clarendon TX 55 74 54 68 / 20 50 80 90 Dalhart TX 46 65 47 69 / 0 20 90 80 Guymon OK 49 61 46 68 / 10 40 80 80 Hereford TX 51 74 53 71 / 10 40 90 90 Lipscomb TX 54 66 52 68 / 40 30 70 80 Pampa TX 53 68 53 68 / 20 40 80 90 Shamrock TX 55 74 55 68 / 30 40 80 90 Wellington TX 56 77 55 70 / 40 40 80 90 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...36 LONG TERM....36 AVIATION...29
Hazardous Weather Outlook National Weather Service Amarillo TX 253 PM CDT Thu Apr 24 2025 OKZ001>003-TXZ001>020-317-250800- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 253 PM CDT Thu Apr 24 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Strong to severe storms are possible once again this afternoon and evening across the Panhandles. Large hail and damaging winds, and heavy rains are the primary threats. However, a tornado can not be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong to severe thunderstorms may be possible across some parts of the Panhandles on Friday and Saturday. The primary hazards with any severe storms will be large hail and damaging winds. There are continued chances for thunderstorms each day from Sunday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Preliminary Local Storm Report
National Weather Service Amarillo TX
723 PM CDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM Hail 11 E Pringle 36.02N 101.28W
04/24/2025 E2.50 Inch Hutchinson TX Trained Spotter
Report from mPING: Tennis Ball (2.50 in.).
&&Preliminary Local Storm Report
National Weather Service Amarillo TX
733 PM CDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM Hail 1 SSE Borger 35.65N 101.39W
04/24/2025 M1.00 Inch Hutchinson TX Public
&&
TLHPreliminary Local Storm Report
National Weather Service Amarillo TX
734 PM CDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM Hail 9 WNW Waka 36.33N 101.19W
04/24/2025 E1.50 Inch Hansford TX Trained Spotter
&&
TLHPreliminary Local Storm Report
National Weather Service Amarillo TX
747 PM CDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM Hail 1 SSE Spearman 36.19N 101.19W
04/24/2025 E1.75 Inch Hansford TX Trained Spotter
&&Preliminary Local Storm Report
National Weather Service Amarillo TX
812 PM CDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Hail Spearman 36.20N 101.19W
04/24/2025 E1.00 Inch Hansford TX Emergency Mngr
&&Preliminary Local Storm Report
National Weather Service Amarillo TX
814 PM CDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM Hail Gruver 36.26N 101.41W
04/24/2025 E1.25 Inch Hansford TX Emergency Mngr
&&The Dodge City radar (KDDC), 148 km away, was scanning. The volume nearest the first event began at 01:19 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
A heat burst occurred around 2030 CDT from decaying thunderstorms. This resulted in a few large tree branches being snapped to the east northeast of Goodwell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, April 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1255860, 1255862.